Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

On the Galois groups of cubics and trinomials


Author: Phyllis Lefton
Journal: Bull. Amer. Math. Soc. 82 (1976), 754-756
MSC (1970): Primary 12A20, 12A55; Secondary 10B05, 12A25
DOI: https://doi.org/10.1090/S0002-9904-1976-14151-1
MathSciNet review: 0422228
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. E. Artin, Theory of algebraic numbers, Lecture notes (Math. Inst., 1956/57), Striker, Gottingen, 1959. MR 24 #A1884. MR 132037
  • 2. P. X. Gallagher, The large sieve and probabilistic Galois theory, Analytic Number Theory (Proc. Sympos. Pure Math., vol. 24), Amer. Math. Soc, Providence, R. I., 1973, pp. 91-101. MR 332694
  • 3. R. L. Goodstein, The discriminant of a certain polynomial, Math. Gaz. 53 (1969), 60-61.
  • 4. J. Heading, The discriminant of an equation of nth degree, Math. Gaz. 51 (1967), 324-326.
  • 5. H. W. Knobloch, Zum Hilbertschen Irreduzibilitätssatz, Abh. Math. Sem. Univ. Hamburg 19 (1955), 176-190. MR 16, 798. MR 67923
  • 6. Phyllis Lefton, On the Galois groups of cubics and trinomials, Acta Arith. 35 (1979), no. 3, 239–246. MR 550295, https://doi.org/10.4064/aa-35-3-239-246
  • 7. D. W. Masser, The discriminants of special equations, Math. Gaz. 50 (1966), 158—160.
  • 8. P. Samuel, Algebraic theory of numbers, Hermann, Paris, 1967; English transl., Houghton, Mifflin, Boston, 1970. MR 35 #6643; 42 #177. MR 265266
  • 9. B. L. van der Waerden, Die Seltenheit der Gleichungen mit Affekt, Math. Ann. 109 (1934), no. 1, 13–16 (German). MR 1512878, https://doi.org/10.1007/BF01449123
  • 10. B. L. van der Waerden, Die Seltenheit der reduziblen Gleichungen und der Gleichungen mit Affekt, Monatsh. Math. 43 (1936), 137-147.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 12A20, 12A55, 10B05, 12A25

Retrieve articles in all journals with MSC (1970): 12A20, 12A55, 10B05, 12A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1976-14151-1

American Mathematical Society